Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 73, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 28, 2011, 3:42 PM CDT for Itawamba County, Mississippi. It took effect at Apr 28, 2011, 4:46 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 28, 2011, 4:46 PM CDT
- Expired
- Apr 29, 2011, 6:06 AM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Fulton (FULM6). The gauge peaked at 19.85 ft at Apr 28, 2011, 5:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02431000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
005 WGUS44 KMEG 282042 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR FULTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC057-291424- /O.NEW.KMEG.FL.W.0073.110428T2146Z-110429T1424Z/ /FULM6.1.ER.110428T2146Z.110429T0000Z.110429T0824Z.NO/ 342 PM CDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR FULTON * FROM LATE THIS AFTERNOON UNTIL EARLY TOMORROW. * AT 02 PM THURSDAY THE STAGE WAS...19.8 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.2 FEET THIS EVENING. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. AT 20.0 FEET...MOST LOW LYING AGRICULTURE LAND ALONG THE RIVER IS FLOODING AND ACCESS MAY BE RESTRICTED IN LOW LYING AREAS. $$
2 follow-up statements
202 WGUS84 KMEG 290331 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1031 PM CDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC057-291400- /O.EXT.KMEG.FL.W.0073.000000T0000Z-110429T1400Z/ /FULM6.1.ER.110429T0449Z.110429T0600Z.110429T0800Z.NO/ 1031 PM CDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR FULTON * FROM TONIGHT UNTIL EARLY TOMORROW. * AT 09 PM THURSDAY THE STAGE WAS 19.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 20.1 FEET AFTER MIDNIGHT TONIGHT. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 20.1 FEET BY AFTER MIDNIGHT.THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 20.0 FEET...MOST LOW LYING AGRICULTURE LAND ALONG THE RIVER IS FLOODING AND ACCESS MAY BE RESTRICTED IN LOW LYING AREAS. $$ MSC095-300330- /O.EXT.KMEG.FL.W.0063.000000T0000Z-110502T2024Z/ /BGBM6.1.ER.110427T1906Z.110428T0645Z.110502T1424Z.NO/ 1031 PM CDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL LATE MONDAY MORNING. * AT 07 PM THURSDAY THE STAGE WAS 17.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 18.5 FEET TOMORROW EARLY AFTERNOON. * FLOOD STAGE IS 14.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY EARLY AFTERNOON AND WILL CONTINUE RISING TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING MAY 2. * AT 18.0 FEET...THE FLOOD PLAIN BETWEEN TOWN CREEK AND THE TOMBIGBEE RIVER IS FLOODED AND WATER IS FLOWING OVER HOOD ROAD. EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING ALONG HIGHWAY 6 NEAR BIGBEE. $$ MSC095-300330- /O.EXT.KMEG.FL.W.0064.000000T0000Z-110501T0430Z/ /AMYM6.2.ER.110426T1155Z.110428T1130Z.110430T2230Z.NO/ 1031 PM CDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SATURDAY AFTERNOON. * AT 08 PM THURSDAY THE STAGE WAS 23.9 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND. $$
374 WGUS84 KMEG 291106 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CDT FRI APR 29 2011 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER AT THE FULTON POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC057-291136- /O.CAN.KMEG.FL.W.0073.000000T0000Z-110429T1400Z/ /FULM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 606 AM CDT FRI APR 29 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR FULTON * AT 5 AM FRIDAY THE STAGE WAS 19.2 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 19.2 FEET THIS MORNING. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL. * AT 18.5 FEET...MOST LOW LAND BETWEEN THE OLD RIVER AND THE TENNESSEE TOMBIGBEE WATERWAY IS FLOODING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:30 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 28, 12:30 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1230 PM CDT THU APR 28 2011 .UPDATE...AVIATION DISCUSSION. .PREV DISCUSSION... /ISSUED 1102 AM CDT THU APR 28 2011/ DISCUSSION...15Z SURFACE ANALYSIS PLACES A STRONG COLD FRONT FROM QUEBEC BACK THROUGH THE EAST COAST. MEANWHILE...A 1024 MB RIDGE OF HIGH PRESSURE IS RESULTING IN SUNNY SKIES ACROSS THE MID SOUTH WITH TEMPERATURES IN THE UPPER 50S TO LOWER 60S AS OF 10 AM CDT. 925 MB TEMPERATURES FROM AREA 12Z SOUNDINGS ARE BETWEEN 8-10C. THIS SUGGESTS HIGH TEMPERATURES WILL BE PREDOMINANTLY IN THE UPPER 60S TO AROUND 70. WILL NEED TO ADJUST TEMPERATURES NORTH OF I-40 BASED ON SHORT TERM TRENDS. OTHERWISE...FORECAST OVERALL IN GOOD SHAPE. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. .DISCUSSION... SKIES ARE CLOUDY EARLY THIS MORNING ACROSS MUCH OF NORTH MISSISSIPPI AND PARTS OF WEST TENNESSEE WHILE SKIES ARE CLEAR ELSEWHERE OVER THE FORECAST AREA. TEMPERATURES ARE MUCH COOLER THAN THE PAST FEW DAYS WITH LOWS IN THE 50S. SURFACE HIGH WILL BUILD OVER TEXAS TODAY KEEPING THINGS DRY AND COOL WITH AFTERNOON TEMPERATURES WARMING TO AROUND 70 DEGREES. THE SURFACE HIGH WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY TONIGHT KEEPING THINGS DRY WITH MANY LOCATIONS IN THE FORECAST AREA HAVING TEMPERATURES FRIDAY MORNING BELOW 50 DEGREES. BY FRIDAY...THE HIGH WILL BE MOVING EAST OF THE REGION WHICH WILL SHIFT WINDS TO MORE OF A SOUTHWEST DIRECTION BRINGING WARMER AIR TO THE REGION. FRIDAY NIGHT SHOULD REMAIN DRY AS WELL WITH TEMPERATURES BACK TO SEASONAL LEVELS. A COLD FRONT WILL MOVING ACROSS THE SOUTHERN PLAINS ON SATURDAY BUT SHOULD NOT BEGIN TO AFFECT THE MID-SOUTH UNTIL SATURDAY NIGHT. SATURDAY WILL BE WARMER AS WELL WITH MOST LOCATIONS SEEING AFTERNOON TEMPERATURES AROUND 80 DEGREES. THE COLD FRONT WILL BEGIN TO PUSH INTO THE FORECAST AREA LATE SATURDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS. NOT EXPECTING THE EXCESSIVE RAINFALL THAT WE SAW OVER THE PAST FEW DAYS BUT ANY ADDITIONAL HEAVY RAINFALL WILL MAKE CURRENT FLOOD CONDITIONS WORSE. THE COLD FRONT WILL MOVE SLOWLY THROUGH THE REGION SUNDAY AND SUNDAY NIGHT CLEARING THE FORECAST AREA MONDAY MORNING SO THERE WILL BE A THREAT OF THUNDERSTORMS FOR ALL OF SUNDAY AND INTO MONDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY AFTERNOON AND EVENING BRINGING COOLER AND DRIER AIR BACK INTO THE FORECAST AREA. TUESDAY WILL BE THE COOLEST DAY OVER THE FORECAST PERIOD WITH AFTERNOON TEMPERATURES IN THE 60S. HIGH PRESSURE WILL REMAIN OVER THE REGION FOR THE MIDDLE OF NEXT WEEK WITH DRY WEATHER AND SEASONAL TEMPERATURES FOR WEDNESDAY. ARS .AVIATION... 18Z TAF CYCLE VFR CONDS WILL CONTINUE THROUGH MOST OF THE PERIOD. GUSTY WEST WINDS WILL REMAIN POSSIBLE THIS AFTERNOON...DIMINISHING SIGNIFICANTLY OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 53 79 57 / 0 0 0 0 MKL 70 46 76 52 / 0 0 0 0 JBR 71 49 77 53 / 0 0 0 0 TUP 72 48 79 52 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 28, 3:07 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT THU APR 28 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RESIDUAL FLOODING OF SMALL CREEKS...STREAMS...RIVERS... AGRICULTURAL LAND...AND LOW LYING AREAS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 10:32 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 AM CDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 4 E RIENZI 34.76N 88.46W
04/27/2011 ALCORN MS AMATEUR RADIO
LOTS OF TREES DOWN NEAR THE TOWN OF JACINTO ALONG HWY 356
BETWEEN RIENZI AND BURNSVILLE. PROBABLE TORNADO.
&&
RRHNearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.